Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Markov neighborhoods for zero-dimensional basic sets

Author: Dennis Pixton
Journal: Trans. Amer. Math. Soc. 279 (1983), 431-462
MSC: Primary 58F10; Secondary 58F18
MathSciNet review: 709562
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We extend the local stable and unstable laminations for a zero-dimensional basic set to semi-invariant laminations of a neighborhood, and use these extensions to construct the appropriate analog of a Markov partition, which we call a Markov neighborhood. The main applications we give are in the perturbation theory for stable and unstable manifolds; in particular, we prove a transversality theorem. For these applications we require not only that the basic sets be zero dimensional but that they satisfy certain tameness assumptions. This leads to global results on improving stability properties via small isotopies.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F10, 58F18

Retrieve articles in all journals with MSC: 58F10, 58F18

Additional Information

PII: S 0002-9947(1983)0709562-2
Keywords: Structural stability, Axiom $ A$, basic set, lamination, Markov partition
Article copyright: © Copyright 1983 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia